Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Taking thyroxine 5 mg for TSH. Noticed sudden increase in weight and difficulty to speak. Worrisome

Aug 2012
User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 362 Questions
I am aged 50 / Sex : Male / Weight 107 Kilo

The Issue is,have been diagnosed with T S H in Jul 2012 and since then,taking Thyroxine 5 MG twice daily
Not a know case of D M
taking treatment for high blood pressure with medication of : Nebicard 5 MG & Benitec 40
Since, last one week,I observe sudden surge in my body weight,with difficulty in speech,Increase in fatigue level all the previous symptoms of TSH - Thyroid.

Accustomed to walk four K M daily early morning however,my walk speed has reduced and swim for half an hour,my swimming cycles have dropped in view of slow moments

I believe,again there is a surge of TSH and hormonal disturbance,please advice.

Eventhough,I take very less food,the surge in body weight is troubling me a lot

Posted Tue, 5 Feb 2013 in Medicines and Side Effects
Answered by Dr. Madhuri Patil 17 minutes later

Please answer the following questions before I could answer your query:
- Was your TSH high at the begining or it was less than 0.5? If it is more than 5 then it is called hypothyroidism and if it is less than 0.5 then it is called hyperthyroidism. Which thyroid disorder you are having?
- The reason I am asking you this is because the medication- Thyroxin- does not come in the strength of 5 mg nor it is given twice a day. I thought you might be taking a tab Thyrocab 5 mg twice a day. Please confirm the name and ingredients in the medication you are taking.
- Please let me know the name of diabetes medications to explain about weight gain and slowness if it is because of thyroid medications or it is due to high sugars/ different diabetes medications.
Shall wait for your answer. Take care.
Above answer was peer-reviewed by
Follow-up: Taking thyroxine 5 mg for TSH. Noticed sudden increase in weight and difficulty to speak. Worrisome 28 minutes later

thanks for your query posted in my portal.

I would examine the medication and shall send you a detailed reply

thanks for your Immediate help - with regards,
Answered by Dr. Madhuri Patil 1 hour later
Fine. I shall wait for your message here.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor